MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381444
Medical Device Problem Codes Material Puncture/Hole (1504); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1.Initial reporter state: address information was not able to be obtained, therefore, oh was used as a place holder based off user facility.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with bd insyte¿ autoguard¿ shielded iv catheter the needle would not retract, needle and catheter was pulled out of patients arm and needle had gone through the catheter.There was no patient impact.The following information was provided by the initial reporter: rn went to start iv and the needle would not retract, needle and catheter was pulled out and the needle was protruding through the side of the catheter (lot 3039537).The needle would retract back and so couldn't use the iv, so nurse pulled it out and the needle went through the catheter.
 
Event or Problem Description
It was reported that during use with bd insyte¿ autoguard¿ shielded iv catheter the needle would not retract, needle and catheter was pullled out of patients arm and needle had gone through the catheter.There was no patient impact.The following information was provided by the initial reporter: rn went to start iv and the needle would not retract, needle and catheter was pulled out and the needle was protruding through the side of the catheter lot 3039537 the needle would retract back and so couldn¿t use the iv, so nurse pulled it out and the needle went through the catheter.
 
Additional Manufacturer Narrative
H6: investigation summary there was no sample or photo available to bd for evaluation.Therefore, bd was unable to perform a thorough investigation to verify the reported issue.Since, an investigation could not be performed bd was unable to determine a possible root cause.The manufacturing facility has been notified of this incident and the findings.A review of the device history record was performed and no quality issues were found during production.H3 other text : see h10.

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17303035
Report Number1710034-2023-00784
Device Sequence Number17801863
Product Code FOZ
UDI-Device Identifier00382903814442
UDI-Public00382903814442
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number381444
Device Lot Number3039537
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date08/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown